Alert archive / New Mexico / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 105, NWS El Paso, TX
NWS El Paso, TX issued this severe thunderstorm warning at Oct 5, 2021, 4:00 PM MDT for Hidalgo County, New Mexico. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 5, 2021, 4:00 PM MDT (22:00 UTC)
- Expired
- Oct 5, 2021, 4:45 PM MDT
- In force
- 45 min
- Issued by
- NWS El Paso, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Hidalgo County, NM
The radar
The El Paso radar (KEPZ), 169 km from the middle of the area, began a volume at 22:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 10.0 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2431 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
800
WUUS54 KEPZ 052200
SVREPZ
NMC023-052245-
/O.NEW.KEPZ.SV.W.0105.211005T2200Z-211005T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service El Paso TX
400 PM MDT Tue Oct 5 2021
The National Weather Service in El Paso has issued a
* Severe Thunderstorm Warning for...
Southeastern Hidalgo County in southwestern New Mexico...
* Until 445 PM MDT.
* At 359 PM MDT, a severe thunderstorm was located 4 miles north of
Antelope Wells, moving northeast at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Antelope Wells, Alamo Hueco, Playas Valley and Hachita Valley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. People outside
should move immediately to shelter inside a strong building. Stay
away from windows.
&&
LAT...LON 3175 10859 3164 10821 3159 10821 3133 10832
3133 10878
TIME...MOT...LOC 2159Z 216DEG 21KT 3141 10853
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
DH1 follow-up statement
973
WWUS54 KEPZ 052237
SVSEPZ
Severe Weather Statement
National Weather Service El Paso TX
437 PM MDT Tue Oct 5 2021
NMC023-052247-
/O.EXP.KEPZ.SV.W.0105.000000T0000Z-211005T2245Z/
Hidalgo NM-
437 PM MDT Tue Oct 5 2021
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HIDALGO COUNTY
WILL EXPIRE AT 445 PM MDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.
LAT...LON 3175 10859 3164 10821 3159 10821 3133 10832
3133 10878
TIME...MOT...LOC 2237Z 216DEG 21KT 3158 10839
$$
DHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 5, 3:24 PM MDT, 36 minutes earlier.
Area forecast discussion, Oct 5, 3:24 PM MDT, 36 minutes before
Area Forecast Discussion National Weather Service El Paso TX/Santa Teresa NM 324 PM MDT Tue Oct 5 2021 .SYNOPSIS... There a chance of light showers and brief thunderstorms for areas west of Las Cruces this afternoon and evening. A few light showers may also occur across the region on Wednesday. Afterwards, an extended period of dry conditions and warm temperatures will occur through this weekend and into next week. Southwesterly winds will become increasingly breezy through Saturday with some areas becoming windy. Another round of even stronger winds will be possible next Tuesday as a weather system passes north of the area. && .DISCUSSION... .SHORT TERM...Tonight and Wednesday... Current mid-level water vapor imagery, overlayed with 500-mb RAP Analysis shows a closed low moving onshore over the San Diego/Tijuana vicinity. Out ahead of the center of circulation on the western periphery, moisture and forcing in the mid-levels of the atmosphere can be seen. Latest visible satellite imagery confirms the presence of moisture and forcing for ascent across much of AZ and western NM. As of 12PM, the radar remains relatively quiet except for showers moving across areas west of the Divide, with most of the activity over AZ. That will change as we progress through the afternoon and evening hours. The upper-level low will move NE over southern NV/NW AZ vicinity by this evening. As it treks eastward, the moisture and forcing associated with the system will move over western NM. Thus, showers and thunderstorms can be expected for areas west of the Rio. Convective and instability parameters aren't the greatest, but some of the parameters will be there. With shear around 30 kts, CAPE between 500-100 J/kg, and LI's around -2, a strong storm or two cannot be ruled out, with the greatest threat being strong winds. Afternoon/evening forecast soundings show a decent inverted-V sounding with Downdraft CAPE of ~1000 J/kg. This evening, the closed low will weaken and open up into trough. In response, forcing for ascent and instability parameters will weaken over the central portion of the forecast area. Showers and storms will likely dissipate before reaching the Rio Grande Valley, with light showers remaining. Clouds will stick around during the overnight hours as moisture from the system slowly moves east. On Wednesday, a deep trough will move onshore over the PacNW. As it does so, the system over the Great Basin will get absorbed into the main steering flow aloft and quickly move towards the northeast. In response, a shortwave ridge will nose in from the southwest as high pressure gets established over Mexico. This will lead to a quiet Wednesday as winds aloft become west/southwesterly. A shower or two will be possible east of the Rio, where small amounts of moisture remain. && .LONG TERM...Wednesday Night through next Tuesday... An extended period of dry conditions with warm temperatures is expected through the first part of next week. A dry and steady southwest flow will occur over the state with an area of high pressure aloft sitting just south of the border. A series of open troughs or waves will pass over the area Friday, Saturday and Tuesday. Each system will be stronger than the one before it. All of them are currently on a track that puts them north of area, meaning rain chances will be close to zero during the period. One weather impact that these systems will be producing for the area is stronger winds. As part of the steady southwest flow there will be day time mixing that will bring stronger winds aloft down to the surface. The series of weather systems passing north of the area will tighten the pressure gradient as they move into the state and induce a surface trough in northeast New Mexico. This combined with the winds aloft will help to increase winds in the afternoon of Friday, Saturday and Tuesday. Wind speeds on Friday will be generally lightly breezy from the west to southwest. Wind speeds on Saturday afternoon will be breezy to windy as the stronger weather system passes north of the area. Long range models have the weather system on Tuesday becoming much stronger but still passing north of the area in the Four Corners Region. This system will significantly tighten the pressure gradient and allow much stronger winds to mix down to the surface setting up a potential for strong windy day and possible blowing dust. Later model runs may weaken this system over time, so it is too early to consider advisory or warning thresholds, but next Tuesday could have significant winds. Day time temperatures in the extended period will be on a mild rollercoaster of sorts as warmer several degree above normal temperatures occur Thursday through Saturday. There will be a cool down back to near seasonal normals Sunday and Monday with a warm up ahead the system next Tuesday with an expected cool down to follow it the rest of next week. && .AVIATION...18Z TAF CYCLE VFR conditions expected throughout the period with SKC-FEW250, becoming SCT-BKN250 initially then SCT-BKN060 this evening, especially for KDMN and KTCS. Showers and thunderstorms are possible this afternoon and evening mainly west of the Rio Grande. KDMN and KTCS may be impacted by SHRA after 00Z, an isolated thunderstorm cannot be ruled out with gusty outflow winds. KELP and KLRU will probably stay dry but VCSH/-RA cannot be ruled during the evening and overnight hours. Winds will be light and variable around 10KT. && .FIRE WEATHER... No significant fire concerns for the next few days. An upper-level low will approach the area this afternoon and evening, bringing an increase in moisture, along with an increase in rain and storm chances. Greatest chances for rain will be for areas west of the Rio Grande Valley. Min RH values will range to near 40 toward the AZ border, with areas near 20 along and east of the Rio. Rain chances will end overnight, giving way to a dry Wednesday. The return of dry air will bring another day with Min RH values in the mid 20s. Winds will top out around 15 MPH each afternoon. A drying trend will finish out the week with breezy conditions expected for Saturday and Sunday. This could lead to near critical conditions, though RH values should stay above 15 percent. The vent rate for the next few days will range from good to very good. && .PRELIMINARY POINT TEMPS/POPS... El Paso 63 87 63 89 / 10 0 0 0 Sierra Blanca 56 80 56 82 / 0 0 0 0 Las Cruces 57 84 55 85 / 10 0 0 0 Alamogordo 58 83 57 85 / 10 10 0 0 Cloudcroft 43 61 42 63 / 20 20 0 0 Truth or Consequences 58 82 55 83 / 10 0 0 0 Silver City 52 73 52 74 / 30 0 0 0 Deming 56 84 54 85 / 30 0 0 0 Lordsburg 55 81 55 82 / 40 0 0 0 West El Paso Metro 65 87 64 88 / 20 0 0 0 Dell City 56 85 57 87 / 0 0 0 0 Fort Hancock 60 88 60 91 / 0 0 0 0 Loma Linda 58 78 58 81 / 0 0 0 0 Fabens 61 87 62 89 / 10 0 0 0 Santa Teresa 59 84 58 86 / 20 0 0 0 White Sands HQ 61 84 61 86 / 10 10 0 0 Jornada Range 59 82 58 84 / 10 0 0 0 Hatch 58 83 55 84 / 10 0 0 0 Columbus 59 84 58 85 / 30 0 0 0 Orogrande 59 83 58 86 / 10 10 0 0 Mayhill 48 71 48 74 / 10 20 0 0 Mescalero 47 72 46 73 / 20 20 0 0 Timberon 47 70 46 71 / 10 20 0 0 Winston 45 74 43 76 / 20 0 0 0 Hillsboro 55 80 54 81 / 20 0 0 0 Spaceport 57 81 55 82 / 10 0 0 0 Lake Roberts 46 73 45 74 / 30 0 0 0 Hurley 50 77 50 79 / 30 0 0 0 Cliff 48 81 47 81 / 50 0 0 0 Mule Creek 50 75 50 76 / 50 0 0 0 Faywood 54 77 52 78 / 30 0 0 0 Animas 54 83 54 84 / 50 0 0 0 Hachita 54 82 54 83 / 40 0 0 0 Antelope Wells 54 83 55 84 / 40 0 0 0 Cloverdale 54 78 53 78 / 40 0 0 0 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...None. TX...None. && 38-Rogers/04-Lundeen
Hazardous weather outlook, Oct 5, 6:00 AM MDT, 10 hours before
Hazardous Weather Outlook National Weather Service El Paso TX/Santa Teresa NM 600 AM MDT Tue Oct 5 2021 NMZ401>417-TXZ418>424-061200- Upper Gila River Valley-Southern Gila Highlands/Black Range- Southern Gila Foothills/Mimbres Valley- Southwest Desert/Lower Gila River Valley-Lowlands of the Bootheel- Uplands of the Bootheel-Southwest Desert/Mimbres Basin- Eastern Black Range Foothills-Sierra County Lakes- Northern Dona Ana County-Southern Dona Ana County/Mesilla Valley- Central Tularosa Basin-Southern Tularosa Basin- West Slopes Sacramento Mountains Below 7500 Feet- Sacramento Mountains Above 7500 Feet- East Slopes Sacramento Mountains Below 7500 Feet-Otero Mesa- Western El Paso County-Eastern/Central El Paso County- Northern Hudspeth Highlands/Hueco Mountains-Salt Basin- Southern Hudspeth Highlands- Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties- Rio Grande Valley of Eastern Hudspeth County- 600 AM MDT Tue Oct 5 2021 This Hazardous Weather Outlook is for portions of south central New Mexico, southwest New Mexico, and southwest Texas. .DAY ONE...Today and Tonight Thunderstorms will be possible mainly west of the Rio Grande. The main concern will be gusty winds and small hail though there is a marginal threat for severe storms in Hidalgo County. .DAYS TWO THROUGH SEVEN...Wednesday through Monday No hazardous weather expected. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
In the hours before
Special weather statement, Oct 5, 3:43 PM MDT, 17 minutes before
Special Weather Statement
National Weather Service El Paso TX
343 PM MDT Tue Oct 5 2021
NMZ405-406-052245-
Uplands of the Bootheel NM-Lowlands of the Bootheel NM-
343 PM MDT Tue Oct 5 2021
...Strong thunderstorms will impact portions of southeastern Hidalgo
County through 445 PM MDT...
At 342 PM MDT, Doppler radar was tracking a strong thunderstorm 9
miles west of Antelope Wells, moving northeast at 20 mph. Other
storms may move into this area over the next hour.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Antelope Wells, Alamo Hueco, Playas Valley, Hachita Valley and Big
Hatchet Refuge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3176 10862 3175 10821 3133 10821 3133 10892
TIME...MOT...LOC 2142Z 211DEG 18KT 3136 10868
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
DHThe office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 5, 3:43 PM MDT | Special Weather Statement | EPZ | Hidalgo | 62 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.